Texas, 2005

Damaging Wind in Texas, August 7, 2005

August 7, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 1:31 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 7, 1:31 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT SUN AUG 7 2005

.DISCUSSION...
NOT MUCH CHANGE FROM THE PREVIOUS FORECAST PACKAGE. A PERSISTENT
WEATHER PATTERN IS FORECAST FOR THE NEXT SEVERAL DAYS. THE LOW
PRESSURE AREA SPINNING OVER THE NORTHEAST COAST OF THE GULF OF
MEXICO IS PROGGED TO CONTINUE OVER THE SAME AREA...BUT GRADUALLY
DISSIPATE. BOTH THE NAM AND THE GFS PROG A WEAK UPPER LEVEL SHORT
WAVE TO PERSIST OVER THE FOUR STATE AREA THROUGH TUESDAY...THUS
WILL CONTINUE WITH THE CHANCE OF SCATTERED MAINLY AFTERNOON AND
EVENING STORMS OVER THE FOUR STATE AREA THROUGH WEDNESDAY. BEST
CHANCE OF RAIN LOOKS TO BE TUESDAY WHEN THE SHORT WAVE IS FORECAST
TO BE THE STRONGEST. THE END OF THE WEEK LOOKS DRYER AS HIGH
PRESSURE SLOWLY BUILDS BOTH AT THE SURFACE AND ALOFT.
TEMPERATURES WILL BE RATHER PERSISTENT THROUGH THE WEEK. THE HIGHS
WILL ACTUALLY OCCUR EARLY IN THE AFTERNOONS WITH CLOUDS AND WINDS
FROM SCATTERED THUNDERSTORMS DROPPING TEMPERATURES BY LATE
AFTERNOON...AT LEAST FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  94  72  94 /  20  30  20  40
MLU  71  93  71  93 /  20  30  20  40
DEQ  70  93  70  93 /  30  30  20  40
TXK  73  93  74  93 /  20  30  20  40
ELD  70  94  71  93 /  20  30  20  40
TYR  74  94  74  94 /  30  30  20  40
GGG  73  94  74  94 /  30  30  20  40
LFK  72  94  73  94 /  30  40  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

03/03
Hazardous weather outlook, Aug 7, 11:00 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 7 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF AFTERNOON HEATING...AND A MOIST AND UNSTABLE
ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING...OVER THE FOUR STATE REGION. NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...BUT ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...MAINLY PRODUCING HIGH WIND GUSTS...
HAIL...AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING
HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 23:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bowie

When
August 7, 5:34 PM CST
Where
Bowie County, De Kalb
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.500, -94.617

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482115.